MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHX® HV-R¿ BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC KYPHX® HV-R¿ BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Model Number C01A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Extravasation (1842); Spinal Cord Injury (2432)
Date of Event 12/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Other: dural repair was performed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with pre-op diagnosis possible screw migration involved in the reported event.Levels implanted t10; t11.It was reported that intra-operatively, fenestrated screws with cement.Injected cement downsizes 3 bone fillers and watched on xray.Cement extravasated to spinal canal.Due to extravasation in spinal canal the dural tear was reported.Additional surgery- laminectomy done and dural repair was performed as a result of this event.There was delay in overall procedure time.There was no malfunction of the cds system during use.Cement stored at proper temperature(s) before and during the procedure.Cement mixed for 60 seconds.Procedure was completed successfully with original products.On (b)(6) 2021, received additional information that therapy was cementing screws.Unknown former screws.Added 2 hours to case.Levels cement extravasated t11 and t12.Cement extravasated at implanted level and one level below.Additional surgery/treatment-laminectomy and dural repair was performed on the same day.

Brand Name
KYPHX® HV-R¿ BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key13116447
Report Number1030489-2021-01599
Device Sequence Number17338545
Product Code NDN
UDI-Device Identifier00643169097865
UDI-Public00643169097865
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K041584
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberC01A
Device Catalogue NumberC01A
Device Lot NumberEL70228
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Initial Report FDA Received Date12/30/2021
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age51 YR
Patient SexMale